Super Affiliates

Permanent Unwanted Tattoo Removal by Tattoo Expert

Permanent Unwanted Tattoo Removal by Tattoo Expert
Safely, Painlessly, Laserlessly and Naturally in Removing any Unwanted Tattoos in 2 to 8 Weeks, Guaranteed

Sunday, 1 December 2013

Selective serotonin re-uptake inhibitor (SSRI) discontinuation syndrome - Symptoms and signs

Selective serotonin re-uptake inhibitors or serotonin-specific reuptake inhibitor (SSRIs) are a types of  antidepressant medications to treat depression and certain neurological disorders, including  obsessive-compulsive disorder, panic disorder (PD), generalized anxiety disorder, post traumatic stress disorder (PTSD), and social anxiety disorder (SAD), etc..

SSRI discontinuation syndrome is defined as a condition of a syndrome as a result of interruption, reduced doses or discontinuation of any anti depressant medication, including SSRI (selective serotonin re-uptake inhibitor) and serotonin–norepinephrine reuptake inhibitor (SNRI), researchers  showed that The SSRI discontinuation syndrome is a characteristic selective serotonin reuptake inhibitor (SSRI) discontinuation syndrome appears to exist. It is usually mild, commences within 1 week of stopping treatment, resolves spontaneously within 3 weeks, and consists of diverse physical and psychological symptoms, the commonest being dizziness, nausea, lethargy and headache. SSRI reinstatement leads to resolution within 48 h(1).

I. Symptoms and signs 
The use of medication duration is usually 1 month with symptoms developing within a few days  after SSRI interruption, cessation, or reduction of dosage.
1. Dizziness
The abrupt withdrawal from an SSRI is likely to cause a sudden decrease in serotonin in the VNC, which will disrupt the function of VNC neurons bilaterally, causing dizziness without vertigo(2).

2. Sleep disturbance
The abrupt discontinuation of paroxetine seemed associated with sudden and impairing effects, some patients may experience sleep disturbances and dizziness(3)

3. AQgitation, irritability, vertigo, lightheadedness and fever
There are a report that a 30-year-old man with depression who was treated with paroxetine (Seroxat) developed severe withdrawal symptoms when the medication was gradually diminished and stopped: agitation, irritability, vertigo, lightheadedness and fever up to 40 degrees C. The symptoms disappeared after the medication was reintroduced but recurred after rediscontinuation(4).

4. Visual and auditory hallucinations, headache, insomnia, and nausea
Other report that Discontinuation symptoms can follow the stoppage of almost all classes of antidepressants can experience visual and auditory hallucinations in addition to dizziness, headache, insomnia, and nausea a couple of days after paroxetine discontinuation(5).

5.  Balance, sensory abnormalities, and possibly aggressive and impulsive behavior
Other researchers  found that the discontinuation of Selective serotonin re-uptake inhibitor (SSRI) also cause the symptoms of Selective serotonin re-uptake inhibitor (SSRI) such as nausea, lethargy, insomnia, and headache, are similar to those reported with tricyclic discontinuation. However, SSRI discontinuation is also associated with novel symptom clusters, including problems with balance, sensory abnormalities, and possibly aggressive and impulsive behavior(6).

6. Sexual dysfunction
Some patients may also experience Post-SSRI sexual dysfunction (PSSD) caused by the previous use of selective serotonin reuptake inhibitor (SSRI) antidepressants. While apparently uncommon, it can last for months, years, or sometimes indefinitely after the discontinuation of SSRIs(7).

Chinese Secrets To Fatty Liver And Obesity Reversal
Use The Revolutionary Findings To Achieve 
Optimal Health And Loose Weight

Super foods Library, Eat Yourself Healthy With The Best of the Best Nature Has to Offer

Back to General health http://kylejnorton.blogspot.ca/p/general-health.html

Back to Kyle J. Norton Home page http://kylejnorton.blogspot.ca  

Sources
(1) http://www.ncbi.nlm.nih.gov/pubmed/10958258
(2) http://www.ncbi.nlm.nih.gov/pubmed/20144124
(3) http://www.ncbi.nlm.nih.gov/pubmed/8602387
(4) http://www.ncbi.nlm.nih.gov/pubmed/10422558
(5) http://www.ncbi.nlm.nih.gov/pubmed/21489048 
(6) http://www.ncbi.nlm.nih.gov/pubmed/9219489
(7) http://en.wikipedia.org/wiki/Post-SSRI_sexual_dysfunction